Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 148, NWS Kansas City, MO

August 1, 2016Daviess County, Gentry County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 1, 2016, 11:47 PM CDT for Daviess County, Gentry County, Missouri. It took effect at Aug 2, 2016, 12:36 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 11:47 PM CDT (04:47 UTC)
In effect from
Aug 2, 2016, 12:36 AM CDT
Expired
Aug 3, 2016, 7:00 AM CDT
In force
30 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, MO, Gentry County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Pattonsburg (PATM7). The gauge peaked at 25.72 ft at Aug 2, 2016, 6:00 AM CDT.

actionminormoderate10203008/0208/0308/04
Action stage
20 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

054 
WGUS43 KEAX 020447
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1147 PM CDT MON AUG 1 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Pattonsburg affecting Daviess and Gentry Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC061-075-030447-
/O.NEW.KEAX.FL.W.0148.160802T0536Z-160803T1200Z/
/PATM7.1.ER.160802T0536Z.160802T0600Z.160802T1200Z.NO/
1147 PM CDT MON AUG 1 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Pattonsburg.
* until Wednesday morning.
* At 11:30 PM Monday the stage was 24.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 25.1 feet by early Tuesday morning. The 
  river will fall below flood stage by Tuesday morning.
* At 25.0 feet...Low-lying farmland begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Pattonsburg     25   24.7   Mon 11 PM   25.1 early Tuesday morning
     
&&
  
LAT...LON 4004 9400 3996 9410 4014 9445 4020 9433

  

$$
2 follow-up statements
099 
WGUS83 KEAX 021320
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
820 AM CDT TUE AUG 2 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Pattonsburg affecting Daviess and Gentry Counties.

  Grand River near Chillicothe affecting Linn and Livingston Counties.

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC061-075-031320-
/O.EXT.KEAX.FL.W.0148.000000T0000Z-160803T1346Z/
/PATM7.1.ER.160802T0534Z.160802T1015Z.160802T1346Z.NO/
820 AM CDT TUE AUG 2 2016

The Flood Warning continues for
  The Grand River near Pattonsburg.
* until Wednesday morning.
* At  7:30 AM Tuesday the stage was 25.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* At 25.0 feet...Low-lying farmland begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Pattonsburg     25   25.5   Tue 07 AM   23.4 this afternoon
     
&&
  
LAT...LON 4004 9400 3996 9410 4014 9445 4020 9433

  

$$

MOC115-117-031319-
/O.EXT.KEAX.FL.W.0144.000000T0000Z-160804T2100Z/
/CHZM7.1.ER.160802T0612Z.160803T0000Z.160803T2100Z.NO/
820 AM CDT TUE AUG 2 2016

The Flood Warning continues for
  The Grand River near Chillicothe.
* until Thursday afternoon.
* At  7:45 AM Tuesday the stage was 24.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.7 feet by this
  evening. The river will fall below flood stage Wednesday afternoon.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   24.9   Tue 08 AM   26.7 this evening
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-031319-
/O.EXT.KEAX.FL.W.0145.000000T0000Z-160805T2028Z/
/SNZM7.2.ER.160802T0431Z.160803T1200Z.160804T2028Z.NO/
820 AM CDT TUE AUG 2 2016

The Flood Warning continues for
  The Grand River near Sumner.
* until Friday afternoon.
* At  7:45 AM Tuesday the stage was 29.4 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 31.7 feet by 
  Wednesday morning. The river will fall below flood stage Thursday 
  afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   29.4   Tue 08 AM   31.7 Wednesday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
812 
WGUS83 KEAX 021842
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
142 PM CDT TUE AUG 2 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Pattonsburg affecting Daviess and Gentry Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC061-075-021912-
/O.CAN.KEAX.FL.W.0148.000000T0000Z-160803T1346Z/
/PATM7.1.ER.160802T0534Z.160802T1015Z.160802T1403Z.NO/
142 PM CDT TUE AUG 2 2016

The Flood Warning is cancelled for
  The Grand River near Pattonsburg.
* At  1:30 PM Tuesday the stage was 23.2 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at  9:03 AM Tuesday.
* Forecast...The river will continue to fall to 10.8 feet by 
  Wednesday morning.
* At 25.0 feet...Low-lying farmland begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Pattonsburg     25   23.2   Tue 01 PM   17.7 this evening
     
&&
  
LAT...LON 4004 9400 3996 9410 4014 9445 4020 9433

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 1, 6:12 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Aug 1, 6:12 PM CDT, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
612 PM CDT MON AUG 1 2016

.Discussion...
Issued at 341 PM CDT MON AUG 1 2016

Short Term (Tonight through Wednesday night):

The main concern outside of ongoing flooding will be the return of
the heat through the middle of the week. Tonight a warm front will
begin to lift northward through the CWA. A low level jet is expected
to develop late tonight which will override the warm front
developing thunderstorms across southern Iowa and northern Missouri.
The heaviest rain, which will total between 1 to 2 inches, will fall
across the northeastern CWA which missed out on the heaviest of
rain, is in drought conditions and, is where one-hour flash flood
guidance is between 2.5" - 2.7". Consequently, a flash flood watch
will not be issued at this time but the area will need to be
monitored as PWATs hover around 2" and storms will be efficient.
Tomorrow storms will exit the area during the morning. The remainder
of the day should remain dry however, with the warm front near the
IA/MO border its not out of the question that convective
temperatures be met and an isolated storm or two develops. The heat
will also return as WAA increases across the area and upper level
ridging builds into the area during the day. Expect highs in the low
to mid 90s with heat index values in the 101-106 degree range. A
heat advisory may be need for some locations. Wednesday, the front,
now stationary, will continue reside near the Missouri Iowa border.
Model soundings suggest a cap should keep conditions dry. How
conditions will continue with highs again in the low to mid 90s and
heat indicies again in the 101-106 degree range.

Long Term (Thursday - Sunday):

The long term forecast will begin as a continuation of the short
term with the heat continuing into Thursday. In fact, Thursday may
be the warmest day of the week with highs in the mid 90s area-wide.
Heat indices will again reach the 101-106 range. However, come
Thursday night a upper level trough moving through the northern tier
states will force the front back into the CWA. Storm chances will
increase Thursday night into Friday with weak convergence along the
front as it pushes into the CWA. Next weekend continues to look
unsettled as the front then stalls across the CWA with the potential
of several rounds of showers and thunderstorms possible.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 610 PM CDT MON AUG 1 2016

VFR conditions are expected at the terminals through the forecast.
While another round of storms is expected to develop tonight, it
looks like they will be north and east of where the storms formed
last night. So feel confident that VFR conditions will prevail. Light
SE winds tonight will become southwesterly tomorrow morning and there
should only be high level clouds moving through.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...73
Aviation...CDB
Hazardous weather outlook, Aug 1, 4:51 AM CDT, 18 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT MON AUG 1 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
451 AM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 LIFE-THREATENING FLASH FLOODING ACROSS CENTRAL MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 HEAT INDEX VALUES BETWEEN 102 AND 107 TUESDAY THROUGH THURSDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:20 AM CDTHeat AdvisoryEAXBates, Buchanan, Cass, Clay, Henry, Jackson and 2 more16 hr
Aug 2, 5:05 AM CDTFlash Flood WarningEAXRandolph6 hr
Aug 2, 5:13 AM CDTAreal Flood AdvisoryEAXAdair, Schuyler4 hr
Aug 2, 5:38 AM CDTFlash Flood WarningEAXAdair, Macon, Schuyler6 hr
Aug 2, 3:28 PM CDTAreal Flood WarningEAXCaldwell, Carroll, Cooper, Daviess, Henry, Johnson and 5 more24 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.